Alert archive / Illinois / Flash Flood Warnings in 2007

Flash Flood Warning 1, NWS Lincoln, IL

August 24, 2007Knox County, Illinois

NWS Lincoln, IL issued this flash flood warning at Aug 24, 2007, 1:58 AM CDT for Knox County, Illinois. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 24, 2007, 1:58 AM CDT (06:58 UTC)
Expired
Aug 24, 2007, 8:00 AM CDT
In force
6 hr
Issued by
NWS Lincoln, IL
Area
Counties, with a storm outline in the text
Flood severity
None

County Knox County, IL

The radar

The Quad Cities radar (KDVN), 84 km from the middle of the area, began a volume at 07:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 7.0 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2007-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 443 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2007-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 160 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
443 J/kg
Mixed-layer CIN
-149 J/kg
Mixed-layer LCL
1230 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
160 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KILX 240701
FFWILX
ILC095-241300-
/X.NEW.KILX.FF.W.0001.070824T0658Z-070824T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
158 AM CDT FRI AUG 24 2007

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  KNOX COUNTY IN WEST CENTRAL ILLINOIS...

* UNTIL 800 AM CDT.

* AT 156 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM THUNDERSTORMS CONTINUES OVER THE WARNED AREA. 
  DOPPLER RADAR HAS ESTIMATED THAT FROM 1 TO 2 INCHES OF RAIN HAD 
  FALLEN OVER PARTS OF NORTHERN AND CENTRAL KNOX COUNTY SINCE EARLIER
  THIS EVENING. 

THUNDERSTORMS WITH EXCESSIVE RAINFALL WILL CONTINUE ACROSS THESE
AREAS THIS MORNING. ADDITIONAL RAINFALL AMOUNTS WILL LIKELY RANGE FROM 
1 TO 2 INCHES BY 500 AM CDT. THESE RAINFALL AMOUNTS WILL LIKELY PRODUCE 
FLASH FLOODING.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...GALESBURG...
ABINGDON...ALTONA...GILSON...KNOXVILLE...MAQUON...ONEIDA...RIO...
VICTORIA...WATAGA...WILLIAMSFIELD AND YATES CITY.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

REPORT FLASH FLOODING TO YOUR LOCAL EMERGENCY MANAGER...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE.

LAT...LON 4072 9042 4073 9000 4115 9001 4115 9043

$$

SMITH
2 follow-up statements
000 
WGUS73 KILX 241058
FFSILX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
555 AM CDT FRI AUG 24 2007

ILC095-241300-
/X.CON.KILX.FF.W.0001.000000T0000Z-070824T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KNOX-
558 AM CDT FRI AUG 24 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 AM CDT FOR KNOX
COUNTY...

AT 555 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
ANOTHER LINE OF THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE 
WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE... WATAGA...VICTORIA...RIO...
ONEIDA...GALESBURG AND ALTONA

ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE 
WARNED AREA THROUGH 8 AM. THIS WILL BE ON TOP OF THE 1 TO 3 INCHES 
OF RAIN LAST NIGHT ACROSS KNOX COUNTY.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4072 9042 4073 9000 4115 9001 4115 9043

$$

SHIMON
000 
WGUS73 KILX 241241
FFSILX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
740 AM CDT FRI AUG 24 2007

ILC095-241250-
/X.CAN.KILX.FF.W.0001.000000T0000Z-070824T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KNOX-
740 AM CDT FRI AUG 24 2007

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR KNOX COUNTY...

THE RAIN HAS DIMINISHED ACROSS THE AREA OF CONCERN. THE FLASH 
FLOODING HAS SUBSIDED AND IS NO LONGER A THREAT TO LIFE AND 
PROPERTY. MINOR FLOODING MAY PERSIST...BUT ADDITIONAL FLASH FLOODING 
IS NOT EXPECTED. THEREFORE THE FLASH FLOOD WARNING FOR KNOX 
COUNTY... HAS BEEN CANCELLED.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4072 9042 4073 9000 4115 9001 4115 9043

$$

SHIMON

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Aug 24, 1:51 AM CDT, 7 minutes earlier.

Area forecast discussion, Aug 24, 1:51 AM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
151 AM CDT FRI AUG 24 2007

.DISCUSSION...
ISSUED 151 AM CDT FRI AUG 24 2007

PLENTY OF CONCERNS WITH THIS FORECAST PACKAGE...NAMELY HEAVY
RAIN/SEVERE WEATHER THREAT TODAY AND TONIGHT.

06Z SURFACE CHART SHOWS STATIONARY FRONT STRETCHING FROM
WISCONSIN SOUTHWESTWARD ACROSS IOWA AND KANSAS. THIS BOUNDARY IS
SERVING AS THE PRIMARY FOCUS FOR NUMEROUS CLUSTERS OF
SHOWERS/STORMS...WITH THE MAIN HEAVY RAIN ZONE EXTENDING ACROSS
THE NORTHERN KILX CWA. ALOFT...BROAD AREA OF W/SW FLOW ON NORTHERN
PERIPHERY OF STRONG RIDGE ACROSS THE DEEP SOUTH CONTINUES TO
SUPPORT CONVECTION FROM THE PLAINS E/NE INTO NORTH-CENTRAL INDIANA.

SHORT TERM...TODAY THROUGH SUNDAY

BASIC WEATHER SCENARIO TO CHANGE LITTLE TODAY...AS MAIN SYNOPTIC
BOUNDARY REMAINS N/NW OF CENTRAL ILLINOIS. SHORT-WAVE ENERGY
CURRENTLY TRACKING OUT OF THE SOUTHERN ROCKIES IS PROGGED TO LIFT
NORTHEASTWARD THIS AFTERNOON...INDUCING CYCLOGENESIS ALONG STALLED
FRONT. WAVES OF RAIN WILL TRACK ALONG THE BOUNDARY THROUGHOUT THE
DAY...MAINLY ALONG AND NORTH OF A RUSHVILLE TO BLOOMINGTON LINE.
BASED ON LATEST RADAR LOOPS...AND SUPPORT FROM BOTH THE 00Z
NAM-WRF/GFS...WILL BOOST POPS TO CATEGORICAL ACROSS THE NORTH.
HEAVY RAIN HAS ALREADY FALLEN ACROSS THIS AREA...AND SEVERAL
ROUNDS OF SHOWERS/STORMS ARE IMMINENT TODAY. WITH PRECIPITABLE
WATER VALUES AROUND 2 INCHES...HEAVY RAINFALL THREAT IS QUITE
HIGH. MODEL GUIDANCE IS SUGGESTING 2 TO 3 INCHES OF RAIN ACROSS
THE NORTHERN CWA...WITH LOCALLY HIGHER AMOUNTS POSSIBLE.
THUNDERSTORM CELLS TRAINING OVER THE SAME LOCATIONS WILL FURTHER
ENHANCE THE THREAT FOR FLOODING...MAINLY ALONG AND NORTH OF A
RUSHVILLE TO BLOOMINGTON LINE. WILL THEREFORE CONTINUE THE FLASH
FLOOD WATCH ACROSS THESE LOCATIONS THROUGH TONIGHT. WILL LIKELY BE
A SHARP QPF GRADIENT WITH THIS EVENT...SO WILL NOT EXPAND WATCH
ANY FURTHER SOUTH.

FURTHER SOUTH AND EAST...THUNDERSTORMS ARE EXPECTED TO DEVELOP
THIS AFTERNOON AS WAVE TRAVELING ALONG FRONT INTERACTS WITH AN
INCREASINGLY UNSTABLE ENVIRONMENT. LATEST DAY 1 OUTLOOK FROM SPC
PLACES MUCH OF THE KILX CWA IN A SLIGHT RISK FOR SEVERE...
HOWEVER IT WOULD APPEAR LOCATIONS ALONG AND SOUTH OF I-72 STAND
THE BEST SHOT AT SEEING STRONG TO SEVERE STORMS. LOCATION OF
STORMS WILL DEPEND ON WHAT CURRENT MCS ACTIVITY TRACKING ACROSS
THE NORTHERN CWA DOES. PRIMARY FORCING FOR STORMS WILL BE
MESOSCALE OUTFLOW BOUNDARIES LEFT BEHIND BY ONGOING
CONVECTION...AND EXACT LOCATION OF THESE WILL BE DIFFICULT TO
PINPOINT. BASED ON WHAT HAPPENED LAST EVENING...FAVORED LOCATION
FOR THESE BOUNDARIES WOULD LIKELY BE ACROSS THE CENTRAL CWA.
ATMOSPHERE WILL BECOME QUITE UNSTABLE THIS AFTERNOON...WITH
MODELS SUGGESTING CAPE VALUES POTENTIALLY IN THE 2500 TO 3000J/KG
RANGE. IN ADDITION...70-80KT 300MB JET STREAK LIFTING TOWARD THE
GREAT LAKES WILL PROVIDE DECENT UPPER SUPPORT. ANY STORMS THAT
FIRE WILL ALSO HAVE INCREASING AMOUNTS OF LOW-LEVEL SHEAR TO WORK
WITH...AS EVIDENCED BY HIGH 0-1 KM VGP NUMBERS. AT THIS
TIME...MAIN THREAT FROM STORMS APPEARS TO BE DAMAGING WINDS AND
LARGE HAIL...HOWEVER AN ISOLATED TORNADO RISK ALSO EXISTS...GIVEN
AMOUNT OF SHEAR IN THE ENVIRONMENT. WILL CARRY LIKELY OR CHANCE
POPS ALL THE WAY SOUTH TO I-70...BUT WILL KEEP THINGS DRY SOUTH OF
THERE. WITH CLOUDS AND PRECIP TRACKING ACROSS THE AREA
TODAY...TEMP FORECAST WILL BE A BIT TRICKY. WILL STICK TO WHAT HAS
WORKED WELL OVER THE PAST SEVERAL DAYS...TAKING MAV GUIDANCE
NUMBERS AND SUBTRACTING A COUPLE OF DEGREES. THIS YIELDS HIGHS
RANGING FROM THE LOWER TO MIDDLE 80S ACROSS THE FAR NORTH TO NEAR
100 DEGREES SOUTH OF I-70.

ONCE SURFACE WAVE TRACKS OFF TO THE NORTHEAST...IT WILL HELP PULL
THE FRONT SOUTHWARD INTO CENTRAL ILLINOIS TONIGHT. WITH
PROGRESSIVE NATURE OF FRONT TONIGHT...THINK HEAVY RAIN POTENTIAL
WILL DIMINISH. WILL CARRY LIKELY POPS ACROSS ALL BUT THE FAR SE
CWA...WHERE CHANCE POPS WILL SUFFICE. 00Z 24 AUG MODELS HAVE
CONTINUED THE RECENT TREND OF BRINGING THE FRONT THROUGH
FASTER...SO HAVE TRIMMED POPS BACK ON SATURDAY. WILL GO WITH 30-40
POPS ACROSS THE BOARD DURING THE MORNING...BUT WILL DRY THINGS OUT
ACROSS ALL BUT THE FAR SE BY AFTERNOON. BEHIND THE FRONT...SLIGHTLY
COOLER AND LESS HUMID AIR WILL FLOW INTO THE REGION. 850MB TEMPS
PROGGED TO DROP INTO THE 15-18C RANGE...SUPPORTING HIGHS IN THE
LOWER TO MIDDLE 80S. WITH HIGH PRESSURE BUILDING IN FROM THE
NORTH...CLEARING SKIES AND DIMINISHING WINDS WILL ALLOW LOW TEMPS
TO DIP INTO THE LOWER TO MIDDLE 60S SATURDAY NIGHT. QUIET WEATHER
TO CONTINUE INTO SUNDAY...WITH SUNNY SKIES AND HIGHS IN THE 80S.

LONG TERM...MONDAY THROUGH THURSDAY

AS HIGH SHIFTS OFF TO THE EAST EARLY NEXT WEEK...S/SW LOW-LEVEL
FLOW WILL GRADUALLY BRING HOTTER AND MORE HUMID AIR BACK INTO THE
REGION. TEMPS WILL CLIMB BACK TO AROUND 90 ON MONDAY AND INTO THE
90S ON TUESDAY. AFTER THAT...NORTHERN STREAM WAVE BRINGS NEXT
FRONT INTO THE MIDWEST LATE TUESDAY INTO WEDNESDAY. ECMWF/GFS IN
GOOD AGREEMENT WITH FROPA ON WEDNESDAY. CURRENT GRIDS HANDLE
SITUATION WELL...SO MADE VERY FEW CHANGES TO THE EXTENDED.

BARNES
&&

.AVIATION...
ISSUED 1225 AM CDT FRI AUG 24 2007...FOR THE 06Z TAFS

NEARLY STATIONARY FRONTAL BOUNDARY ACROSS IOWA INTO SOUTHERN
WISCONSIN WILL REMAIN THE FOCUS FOR STRONG THUNDERSTORMS...WITH
VERY HEAVY RAIN. PIA WILL BE THE MOST AFFECTED BY THE STORMS...AS
THE EASTWARD PROGRESSION SHOULD KEEP CMI SPI AND DEC PRIMARILY
UNSCATHED THE REST OF TONIGHT. WILL ADD A TEMPO FOR PIA FROM 08Z
TO 12Z AS ANOTHER ROUND OF STRONG CONVECTION PUSHES INTO THAT AREA
FROM IOWA. VIS MAY DROP TO LESS THAN A MILE IN THE HEAVY
RAIN...WITH LIFR POSSIBLE FOR SHORT PERIODS OF TIME. PIA WILL BE
ON THE FRINGE OF HEAVY RAIN...SO WILL NOT GO LIFR THE REST OF
TONIGHT.

THE BIGGER ISSUE MAY BE FRIDAY AFTERNOON...WHEN SEVERE STORMS
DEVELOP ONCE AGAIN. A COLD FRONT WILL MOVE SOUTHEAST INTO OUR
CWA...A SURFACE WAVE AND A 500 MB WAVE WILL BOTH MOVE NORTHEAST
ALONG THE FRONT. A LOW LEVEL JET AT H85 WILL AID IN STRONG SHEAR
PROFILES FOR DAMAGING WINDS AND POSSIBLY ROTATING THUNDERSTORMS.
WILL TRY TO TIME IN SOME TEMPO FOR PIA. BMI AND SPI WILL BE ON THE
EASTERN EDGE OF THE STRONGEST STORMS...BUT WILL KEEP A TEMPO IN
FOR THEM. LIFR CONDITIONS LIKELY IN PIA DURING THE STORMS. WILL GO
WITH MVFR FOR SPI AND BMI UNTIL BETTER CLARIFICATION IS DETERMINED
FOR THE EASTWARD EXTENT OF THE STRONGEST STORMS.

SHIMON
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR ILZ027>031-036>038.

&&
Hazardous weather outlook, Aug 23, 3:00 PM CDT, 10 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
300 PM CDT THU AUG 23 2007

ILZ027>031-036>038-040>057-061>063-066>068-071>073-241100-
CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-
DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN-
MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT-
RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION-
WOODFORD-
300 PM CDT THU AUG 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

HOT AND HUMID WEATHER WILL CONTINUE TO BE A CONCERN THIS AFTERNOON.
TEMPERATURES IN THE MIDDLE 90S COMBINED WITH HIGH HUMIDITY LEVELS
WILL PRODUCE AFTERNOON HEAT INDICES NEAR 100. PERSONS WHO MUST BE
OUTSIDE SHOULD DRINK PLENTY OF FLUIDS AND TAKE FREQUENT
BREAKS...TO AVOID GETTING DEHYDRATED. DO NOT LEAVE CHILDREN AND
PETS UNATTENDED IN PARKED VEHICLES.

THUNDERSTORMS WILL DEVELOP WEST OF THE AREA THIS AFTERNOON AND
MOVE ACROSS NORTHERN PORTIONS OF CENTRAL ILLINOIS. THERE IS A
SLIGHT RISK THAT SOME OF THESE STORMS COULD BECOME SEVERE...MAINLY
ALONG AND NORTHWEST OF A RUSHVILLE TO BLOOMINGTON LINE. THE MAIN
SEVERE WEATHER THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. IN
ADDITION...LOCALLY HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND
LIGHTNING WILL ACCOMPANY THESE STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS WILL CONTINUE ACROSS THE AREA FOR FRIDAY THROUGH
SATURDAY AS A COLD FRONT PUSHES INTO AND THROUGH THE AREA.
CURRENTLY IT IS TOO SOON TO TELL IF ANY OF THESE STORMS WILL BECOME
SEVERE. HOWEVER...LOCALLY HEAVY RAINFALL AND FREQUENT CLOUD TO
GROUND LIGHTNING WILL ACCOMPANY THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED EARLY THIS AFTERNOON.

HJS

In the hours before

Local storm report, Aug 23, 8:28 PM CDT, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
828 PM CDT THU AUG 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 PM     TSTM WND DMG     1 W GALESBURG           40.95N 90.40W
08/23/2007                   KNOX               IL   EMERGENCY MNGR

            LARGE HIGH VOLTAGE TRANSMISSION LINES BLOWN DOWN...PART
            OF A ROOF OF A COMERCIAL BUILDING BLOWN OFF...AND A SEMI
            BLOWN OVER ON US ROUTE 34.

0109 PM     TSTM WND GST     GALESBURG               40.95N 90.38W
08/23/2007  M74.00 MPH       KNOX               IL   AWOS

            REPORTED AT THE GALESBURG AWOS...RELAYED FROM SPC

0110 PM     TSTM WND DMG     GALESBURG               40.95N 90.38W
08/23/2007                   KNOX               IL   EMERGENCY MNGR

            POWER POLES DOWN AT RT 41 AND MONMOUTH AVE IN
            GALESBURG...AND RIDING LAWNMOWERS BLOWN INTO THE STREET.
            REPORT FROM KNOX COUNTY EM

0112 PM     TSTM WND DMG     GALESBURG               40.95N 90.38W
08/23/2007                   KNOX               IL   TRAINED SPOTTER

            3 TO 4 INCH DIAMETER TREE LIMBS DOWN AT SANDBURG MALL IN
            GALESBURG. TIME ESTIMATED...REPORT OCCURRED BETWEEN 107
            AND 117PM. ESTIMATED 60-70MPH WINDS

0115 PM     TSTM WND DMG     GALESBURG               40.95N 90.38W
08/23/2007                   KNOX               IL   CO-OP OBSERVER

            SEVERAL TRAILERS DAMAGED...STORE SIGN BLOWN OVER...TIME
            ESTIMATED BETWEEN 110 PM AND 120 PM.

0115 PM     TSTM WND DMG     GALESBURG               40.95N 90.38W
08/23/2007                   KNOX               IL   CO-OP OBSERVER

            ESTIMATED 100MPH WIND GUST. TREES DOWN AND POWER OUTAGES
            IN GALESBURG. REPORT FROM NEAR US ROUTE 34 AND SEMINARY
            ROAD

0115 PM     TSTM WND DMG     GALESBURG               40.95N 90.38W
08/23/2007                   KNOX               IL   PUBLIC

            NUMEROUS TREES UP TO 1 FOOT DIAMETER AND POWER LINES DOWN
            ON HARRISON ST...ROCK ISLAND AVE...LANE ST AND MOISIER ST
            ON THE NORTHEAST SIDE OF GALESBURG.

0115 PM     TSTM WND DMG     GALESBURG               40.95N 90.38W
08/23/2007                   KNOX               IL   TRAINED SPOTTER

            LARGE OAK TREES UPROOTED...TREES DOWN ON GARAGES AND
            HOUSES OFF OF FREEMONT STREET. EXTENSIVE DAMAGE ON THE
            NORTHEAST SIDE OF GALESBURG

0117 PM     TSTM WND DMG     KNOXVILLE               40.91N 90.29W
08/23/2007                   KNOX               IL   CO-OP OBSERVER

            ESTIMATED WINDS OF 60 TO 80 MPH...TREES AND POWERLINES
            DOWN. EXTENSIVE DAMAGE THROUGHOUT KNOXVILLE

0120 PM     TSTM WND DMG     VICTORIA                41.03N 90.10W
08/23/2007                   KNOX               IL   EMERGENCY MNGR

            *** 1 FATAL *** PART OF A TREE WAS BLOWN DOWN AND FELL ON
            A MAN WALKING UP THE SHORE OF A SMALL LAKE NEAR THE TOWN
            OF VICTORIA. REPORTED BY KNOX COUNTY ESDA. WIDESPREAD
            WIND DAMAGE OCCURRED ACROSS ALL OF KNOX COUNTY...WITH THE
            MOST EXTENSIVE DAMAGE IN GALESBURG...WATAGA...AND
            VICTORIA. AT LEAST 8000 PEOPLE WERE WITHOUT POWER AT THIS
            TIME IN THE COUNTY.

0145 PM     TSTM WND DMG     TOULON                  41.09N 89.86W
08/23/2007                   STARK              IL   LAW ENFORCEMENT

            SEVERAL REPORTS OF TREES AND POWERLINES DOWN THROUGHOUT
            STARK COUNTY. REPORT FROM STARK COUNTY SHERIFF

0150 PM     TSTM WND DMG     PRINCEVILLE             40.93N 89.76W
08/23/2007                   PEORIA             IL   EMERGENCY MNGR

            3 INCH DIAMETER LIVE TREE LIMBS DOWN ON THE WEST SIDE OF
            PRINCEVILLE...FROM PEORIA COUNTY EMERGENCY MANAGER

0150 PM     TSTM WND DMG     TOULON                  41.09N 89.86W
08/23/2007                   STARK              IL   EMERGENCY MNGR

            WINDOWS BLOWN OUT IN A CHURCH IN TOULON

0215 PM     TSTM WND DMG     LACON                   41.02N 89.41W
08/23/2007                   MARSHALL           IL   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN ACROSS MARSHALL COUNTY

0236 PM     TSTM WND DMG     5 NE SPRING BAY         40.87N 89.46W
08/23/2007                   WOODFORD           IL   EMERGENCY MNGR

            TREE BLOWN ON ROUTE 26 AND LOON CREEK ROAD NORTH OF
            SPRING BAY

0635 PM     HAIL             BRADFORD                41.18N 89.66W
08/23/2007  M0.75 INCH       STARK              IL   CO-OP OBSERVER

0645 PM     TSTM WND DMG     BRADFORD                41.18N 89.66W
08/23/2007                   STARK              IL   CO-OP OBSERVER

            LARGE TREE BRANCHES DOWN.

0714 PM     TSTM WND DMG     HENRY                   41.11N 89.36W
08/23/2007                   MARSHALL           IL   EMERGENCY MNGR

            LIMBS BLOWN DOWN ON POWER LINES. FROM COUNTY ESDA.

0740 PM     TSTM WND DMG     CAMP GROVE              41.08N 89.63W
08/23/2007                   MARSHALL           IL   EMERGENCY MNGR

            LIMBS DOWN. FROM COUNTY ESDA.

&&

GOETSCH
Special weather statement, Aug 23, 9:51 PM CDT, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
951 PM CDT THU AUG 23 2007

ILZ027>031-036>038-240415-
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL
951 PM CDT THU AUG 23 2007

...FLASH FLOOD WATCH FOR PARTS OF CENTRAL ILLINOIS WILL BE IN
EFFECT FROM 10 PM THIS EVENING UNTIL 500 AM SATURDAY MORNING...

DUE TO THE HEAVY RAINFALL WHICH HAS PUSHED ACROSS PARTS OF
NORTH CENTRAL ILLINOIS EARLIER THIS EVENING...AND WITH ADDITIONAL
HEAVY RAINFALL EXPECTED OVER THE SAME AREA OVERNIGHT...THE FLASH
FLOOD WATCH WILL NOW BE IN EFFECT FROM 11 PM THIS EVENING UNTIL
500 AM SATURDAY MORNING. A MORE DETAILED STATEMENT WILL BE ISSUED
WITHIN THE NEXT HOUR REGARDING THE CHANGE IN TIMES WITH THE FLASH
FLOOD WATCH.

SMITH
Special weather statement, Aug 23, 9:51 PM CDT, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT...CORRECTION
NATIONAL WEATHER SERVICE LINCOLN IL
951 PM CDT THU AUG 23 2007

ILZ027>031-036>038-240415-
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL
951 PM CDT THU AUG 23 2007

...FLASH FLOOD WATCH FOR PARTS OF CENTRAL ILLINOIS WILL BE IN
EFFECT FROM 11 PM THIS EVENING UNTIL 500 AM SATURDAY MORNING...

DUE TO THE HEAVY RAINFALL WHICH HAS PUSHED ACROSS PARTS OF
NORTH CENTRAL ILLINOIS EARLIER THIS EVENING...AND WITH ADDITIONAL
HEAVY RAINFALL EXPECTED OVER THE SAME AREA OVERNIGHT...THE FLASH
FLOOD WATCH WILL NOW BE IN EFFECT FROM 11 PM THIS EVENING UNTIL
500 AM SATURDAY MORNING. A MORE DETAILED STATEMENT WILL BE ISSUED
WITHIN THE NEXT HOUR REGARDING THE CHANGE IN TIMES WITH THE FLASH
FLOOD WATCH.

...CORRECTION TO TIME IN HEADLINE...

SMITH
Local storm report, Aug 23, 9:59 PM CDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
959 PM CDT THU AUG 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     TSTM WND DMG     HENRY                   41.11N 89.36W
08/23/2007                   MARSHALL           IL   MESONET

            POWER LINES DOWN. FROM HENRY CITY ESDA SWOP OBSERVER.

0715 PM     HAIL             HENRY                   41.11N 89.36W
08/23/2007  M1.00 INCH       MARSHALL           IL   MESONET

            AT THE FIREHOUSE. FROM SWOP OBSERVER.

0215 PM     TSTM WND DMG     HENRY                   41.11N 89.36W
08/23/2007                   MARSHALL           IL   MESONET

            TREES BLOWN DOWN AND LIMBS DOWN. FROM SWOP OBSERVER.

0827 PM     HEAVY RAIN       HENRY                   41.11N 89.36W
08/23/2007  M2.24 INCH       MARSHALL           IL   MESONET

            2.24 INCHES OF RAIN SINCE THIS AFTERNOON. FROM SWOP
            OBSERVER.

&&

GOETSCH
Local storm report, Aug 23, 10:02 PM CDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1002 PM CDT THU AUG 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     HAIL             HENRY                   41.11N 89.36W
08/23/2007  M1.00 INCH       MARSHALL           IL   MESONET

&&

GOETSCH
Local storm report, Aug 23, 10:03 PM CDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
1003 PM CDT THU AUG 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 PM     TSTM WND DMG     1 W GALESBURG           40.95N 90.40W
08/23/2007                   KNOX               IL   EMERGENCY MNGR

            LARGE HIGH VOLTAGE TRANSMISSION LINES BLOWN DOWN...PART
            OF A ROOF OF A COMERCIAL BUILDING BLOWN OFF...AND A SEMI
            BLOWN OVER ON US ROUTE 34.

0109 PM     TSTM WND GST     GALESBURG               40.95N 90.38W
08/23/2007  M74.00 MPH       KNOX               IL   AWOS

            REPORTED AT THE GALESBURG AWOS...RELAYED FROM SPC

0110 PM     TSTM WND DMG     GALESBURG               40.95N 90.38W
08/23/2007                   KNOX               IL   EMERGENCY MNGR

            POWER POLES DOWN AT RT 41 AND MONMOUTH AVE IN
            GALESBURG...AND RIDING LAWNMOWERS BLOWN INTO THE STREET.
            REPORT FROM KNOX COUNTY EM

0112 PM     TSTM WND DMG     GALESBURG               40.95N 90.38W
08/23/2007                   KNOX               IL   TRAINED SPOTTER

            3 TO 4 INCH DIAMETER TREE LIMBS DOWN AT SANDBURG MALL IN
            GALESBURG. TIME ESTIMATED...REPORT OCCURRED BETWEEN 107
            AND 117PM. ESTIMATED 60-70MPH WINDS

0115 PM     TSTM WND DMG     GALESBURG               40.95N 90.38W
08/23/2007                   KNOX               IL   CO-OP OBSERVER

            ESTIMATED 100MPH WIND GUST. TREES DOWN AND POWER OUTAGES
            IN GALESBURG. REPORT FROM NEAR US ROUTE 34 AND SEMINARY
            ROAD

0115 PM     TSTM WND DMG     GALESBURG               40.95N 90.38W
08/23/2007                   KNOX               IL   CO-OP OBSERVER

            SEVERAL TRAILERS DAMAGED...STORE SIGN BLOWN OVER...TIME
            ESTIMATED BETWEEN 110 PM AND 120 PM.

0115 PM     TSTM WND DMG     GALESBURG               40.95N 90.38W
08/23/2007                   KNOX               IL   TRAINED SPOTTER

            LARGE OAK TREES UPROOTED...TREES DOWN ON GARAGES AND
            HOUSES OFF OF FREEMONT STREET. EXTENSIVE DAMAGE ON THE
            NORTHEAST SIDE OF GALESBURG

0115 PM     TSTM WND DMG     GALESBURG               40.95N 90.38W
08/23/2007                   KNOX               IL   PUBLIC

            NUMEROUS TREES UP TO 1 FOOT DIAMETER AND POWER LINES DOWN
            ON HARRISON ST...ROCK ISLAND AVE...LANE ST AND MOISIER ST
            ON THE NORTHEAST SIDE OF GALESBURG.

0117 PM     TSTM WND DMG     KNOXVILLE               40.91N 90.29W
08/23/2007                   KNOX               IL   CO-OP OBSERVER

            ESTIMATED WINDS OF 60 TO 80 MPH...TREES AND POWERLINES
            DOWN. EXTENSIVE DAMAGE THROUGHOUT KNOXVILLE

0120 PM     TSTM WND DMG     VICTORIA                41.03N 90.10W
08/23/2007                   KNOX               IL   EMERGENCY MNGR

            *** 1 FATAL *** PART OF A TREE WAS BLOWN DOWN AND FELL ON
            A MAN WALKING UP THE SHORE OF A SMALL LAKE NEAR THE TOWN
            OF VICTORIA. REPORTED BY KNOX COUNTY ESDA. WIDESPREAD
            WIND DAMAGE OCCURRED ACROSS ALL OF KNOX COUNTY...WITH THE
            MOST EXTENSIVE DAMAGE IN GALESBURG...WATAGA...AND
            VICTORIA. AT LEAST 8000 PEOPLE WERE WITHOUT POWER AT THIS
            TIME IN THE COUNTY.

0145 PM     TSTM WND DMG     TOULON                  41.09N 89.86W
08/23/2007                   STARK              IL   LAW ENFORCEMENT

            SEVERAL REPORTS OF TREES AND POWERLINES DOWN THROUGHOUT
            STARK COUNTY. REPORT FROM STARK COUNTY SHERIFF

0150 PM     TSTM WND DMG     PRINCEVILLE             40.93N 89.76W
08/23/2007                   PEORIA             IL   EMERGENCY MNGR

            3 INCH DIAMETER LIVE TREE LIMBS DOWN ON THE WEST SIDE OF
            PRINCEVILLE...FROM PEORIA COUNTY EMERGENCY MANAGER

0150 PM     TSTM WND DMG     TOULON                  41.09N 89.86W
08/23/2007                   STARK              IL   EMERGENCY MNGR

            WINDOWS BLOWN OUT IN A CHURCH IN TOULON

0215 PM     TSTM WND DMG     HENRY                   41.11N 89.36W
08/23/2007                   MARSHALL           IL   MESONET

            TREES BLOWN DOWN AND LIMBS DOWN. FROM SWOP OBSERVER.

0215 PM     TSTM WND DMG     LACON                   41.02N 89.41W
08/23/2007                   MARSHALL           IL   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN ACROSS MARSHALL COUNTY

0236 PM     TSTM WND DMG     5 NE SPRING BAY         40.87N 89.46W
08/23/2007                   WOODFORD           IL   EMERGENCY MNGR

            TREE BLOWN ON ROUTE 26 AND LOON CREEK ROAD NORTH OF
            SPRING BAY

0635 PM     HAIL             BRADFORD                41.18N 89.66W
08/23/2007  M0.75 INCH       STARK              IL   CO-OP OBSERVER

0645 PM     TSTM WND DMG     BRADFORD                41.18N 89.66W
08/23/2007                   STARK              IL   CO-OP OBSERVER

            LARGE TREE BRANCHES DOWN.

0714 PM     TSTM WND DMG     HENRY                   41.11N 89.36W
08/23/2007                   MARSHALL           IL   EMERGENCY MNGR

            LIMBS BLOWN DOWN ON POWER LINES. FROM COUNTY ESDA.

0715 PM     TSTM WND DMG     HENRY                   41.11N 89.36W
08/23/2007                   MARSHALL           IL   MESONET

            POWER LINES DOWN. FROM HENRY CITY ESDA SWOP OBSERVER.

0740 PM     TSTM WND DMG     CAMP GROVE              41.08N 89.63W
08/23/2007                   MARSHALL           IL   EMERGENCY MNGR

            LIMBS DOWN. FROM COUNTY ESDA.

0820 PM     HAIL             HENRY                   41.11N 89.36W
08/23/2007  M1.00 INCH       MARSHALL           IL   MESONET

0827 PM     HEAVY RAIN       HENRY                   41.11N 89.36W
08/23/2007  M2.24 INCH       MARSHALL           IL   MESONET

            2.24 INCHES OF RAIN SINCE THIS AFTERNOON. FROM SWOP
            OBSERVER.

&&

GOETSCH

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 7:04 PM CDTSevere Thunderstorm WarningILXMarshall41 min
Aug 23, 7:45 PM CDTSevere Thunderstorm WarningILXMarshall45 min
Aug 24, 2:16 AM CDTSevere Thunderstorm WarningILXKnox44 min
Aug 24, 2:22 AM CDTSevere Thunderstorm WarningILXFulton23 min
Aug 24, 2:59 AM CDTFlash Flood WarningILXMarshall, Stark6 hr
Aug 24, 3:43 PM CDTSevere Thunderstorm WarningILXChampaign28 min
Aug 24, 4:31 PM CDTSevere Thunderstorm WarningILXClay, Effingham59 min
Aug 24, 5:02 PM CDTSevere Thunderstorm WarningILXCumberland, Jasper58 min
Aug 24, 5:31 PM CDTSevere Thunderstorm WarningILXClark, Crawford59 min
Aug 24, 5:54 PM CDTSevere Thunderstorm WarningILXClark, Edgar51 min

Nearby

Flash Flood Warnings in Illinois, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.